Home > Research > Publications & Outputs > Permutation matrices and the moments of their c...

Associated organisational units

Electronic data

  • 781-2659-1-PB

    Rights statement: This work is licensed under a Creative Commons Attribution 3.0 License.

    Final published version, 334 KB, PDF document

    Available under license: CC BY

Links

Text available via DOI:

View graph of relations

Permutation matrices and the moments of their characteristics polynomials

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>2010
<mark>Journal</mark>Electronic Journal of Probability
Volume15
Number of pages27
Pages (from-to)1092-1118
Publication StatusPublished
<mark>Original language</mark>English

Abstract

In this paper, we are interested in the moments of the characteristic polynomial Zn(x) of the n×n permutation matrices with respect to the uniform measure. We use a combinatorial argument to write down the generating function of E[∏pk=1Zskn(xk)] for sk∈N. We show with this generating function that limn→∞E[∏pk=1Zskn(xk)] exists exists for maxk|xk|<1 and calculate the growth rate for p=2, |x1|=|x2|=1, x1=x2 and n→∞. We also look at the case sk∈C. We use the Feller coupling to show that for each |x|<1 and s∈C there exists a random variable Zs∞(x) such that Zsn(x)→dZs∞(x) and E[∏pk=1Zskn(xk)]→E[∏pk=1Zsk∞(xk)] for maxk|xk|<1 and n→∞.

Bibliographic note

This work is licensed under a Creative Commons Attribution 3.0 License.